Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 313, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2004, 5:11 AM CDT for McIntosh County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 5:11 AM CDT (10:11 UTC)
- Expired
- Jul 3, 2004, 5:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3602 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 031011
SVRTUL
OKC091-031045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 545 AM CDT
* AT 510 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES NORTH OF EUFAULA...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EUFAULA...
CHECOTAH AND STIDHAM.
STORM SPOTTERS REPORTED QUARTER SIZE HAIL AND 65 MPH WINDS WITH THIS
STORM.
LAT...LON 3549 9555 3533 9538 3531 9550 3523 9558
3540 9573
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:12 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 3, 3:12 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 312 AM CDT SAT JUL 3 2004 COMPLEX OF STORMS ONCE AGAIN ROLLING TO THE SOUTH ACROSS THE AREA THIS MORNING. COMPLEX EXPECTED TO WEAKEN OR MOVE OUT OF THE AREA BY AROUND MIDDAY. A FEW MARGINALLY SEVERE STORMS THIS MORNING...BUT THE MAIN CONCERN IS HEAVY RAIN. WILL CONTINUE FLASH FLOOD WATCH THIS MORNING IN COUNTIES WHERE BLANKET WARNING WAS ISSUED EARLIER DURING THE NIGHT. MAIN UPPER LOW EVIDENT IN SATL LOOP THIS MORNING OVER NORTHERN MO. SYSTEM WILL CONTINUE LIFTING TOWARD THE GREAT LAKES REGION TODAY WHICH SHOULD BRING SOME QUIETER WEATHER TO THE AREA FOR A DAY OR TWO. STILL SOME DISAGREEMENT AMONG THE MODELS CONCERNING IMPULSES THAT TRACK THROUGH THE PLAINS OVER THE NEXT 48 HOURS. THINKING IS THAT ANY ADDITONAL COMPLEXES THE NEXT FEW NIGHTS WILL REMAIN GENERALLY TO THE NORTH OF THE AREA WITH THE POTENTIAL TO BRUSH NORTHERN OR NORTHEASTERN AREAS. MODELS DO AGREE ON BRINGING NEXT FRONTAL SYSTEM DOWN INTO THE AREA DURING THE TUESDAY TIMEFRAME AND HANGING THE SYSTEM OVER THE AREA INTO WEDNESDAY/WEDNESDAY NIGHT. WILL INCREASE POPS AGAIN THROUGH THAT PERIOD. PRELIM NUMBERS: TUL 91 72 92 73 / 10 10 20 20 FSM 92 72 92 72 / 30 10 20 20 MLC 92 72 92 73 / 30 10 20 20 BVO 91 71 92 72 / 10 10 20 20 FYV 87 70 88 70 / 20 10 20 20 BYV 86 70 88 70 / 20 10 20 20 MKO 91 72 92 73 / 20 10 20 20 MIO 86 70 89 72 / 10 10 30 30 F10 92 72 93 73 / 20 10 20 20 HHW 92 72 92 73 / 30 10 10 10 FORECAST ID= 04 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES ARZ010... ARZ019>020...ARZ029. OK...FLASH FLOOD WATCH UNTIL 1000 AM CDT SATURDAY FOR ZONES OKZ066>070...OKZ072...OKZ074...OKZ076.
Hazardous weather outlook, Jul 3, 5:00 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT SAT JUL 3 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT SAT JUL 3 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT THE THUNDERSTORM COMPLEX WHICH AFFECTED EASTERN OKLAHOMA AND WESTERN ARKANSAS OVERNIGHT WILL CONTINUE SOUTHWARD WHILE WEAKENING DURING THE MORNING HOURS. PERIODS OF TORRENTIAL RAINFALL WILL ACCOMPANY THE LINE OF THUNDERSTORMS PRODUCING A THREAT OF FLASH FLOODING. A FLASH FLOOD WATCH /OKCFFATUL/ REMAINS IN EFFECT FOR PORTIONS OF EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH MID MORNING. ISOLATED SEVERE WEATHER WILL ALSO REMAIN POSSIBLE ALONG AND AHEAD OF THIS LINE OF THUNDERSTORMS...WITH STRAIGHT LINE WINDS AND SMALL HAIL THE PRIMARY THREATS. ONCE THE THUNDERSTORM COMPLEX DISSIPATES...ADDITIONAL THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER CONDITIONS WILL NEED TO BE MONITORED SHOULD RESIDUAL BOUNDARIES AND AN INCREASINGLY UNSTABLE AIRMASS PROVE SUFFICIENT FOR AFTERNOON THUNDERSTORM DEVELOPMENT. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS...AND ACTIVATION MAY BECOME NECESSARY PARTICULARLY TO ADDRESS FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH WEDNESDAY...WITH TUESDAY AND WEDNESDAY CURRENTLY HAVING THE GREATEST CHANCES OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Jul 3, 1:39 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD SILOAM SPRINGS 36.19N 94.54W
07/03/2004 BENTON AR EMERGENCY MNGR
NUMEROUS CITY ROADS IMPASSABLE DUE TO HIGH WATER.
&&
JBMLocal storm report, Jul 3, 3:08 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
308 AM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
07/03/2004 BENTON AR EMERGENCY MNGR
NUMEROUS LARGE TREES DOWNED IN TOWN.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 46 min |
| Jul 2, 8:33 PM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
| Jul 2, 9:32 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 43 min |
| Jul 2, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Jul 2, 9:53 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Jul 2, 11:18 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| Jul 3, 1:44 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Muskogee, Okmulgee and 2 more | 6 hr |
| Jul 3, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 52 min |
| Jul 3, 2:25 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.